Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 47, NWS Kansas City, MO

April 17, 20204 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Apr 17, 2020, 7:55 PM CDT for 4 counties in Missouri. It took effect at Apr 18, 2020, 2:15 PM CDT. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
Apr 17, 2020, 7:55 PM CDT (00:55 UTC)
In effect from
Apr 18, 2020, 2:15 PM CDT
Expired
Apr 20, 2020, 9:23 AM CDT
In force
43 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 27.29 ft at Apr 19, 2020, 2:00 AM CDT.

actionminormoderate15202504/1804/1904/2004/21
Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

522 
WGUS43 KEAX 180055
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
755 PM CDT Fri Apr 17 2020



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-190054-
/O.NEW.KEAX.FL.W.0047.200419T0936Z-200422T1440Z/
/SNZM7.2.ER.200419T0936Z.200420T0600Z.200421T1440Z.NO/
755 PM CDT Fri Apr 17 2020

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Grand River near Sumner.
* from late Saturday night to Wednesday morning.
* At  6:45 PM Friday the stage was 17.9 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 28.7 feet by early Monday morning. The river will fall
  below flood stage by late Tuesday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   17.9   Fri 07 PM   28.7 early Monday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
6 follow-up statements
779 
WGUS83 KEAX 181404
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
904 AM CDT Sat Apr 18 2020



...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-191403-
/O.EXT.KEAX.FL.W.0047.200418T1915Z-200422T1509Z/
/SNZM7.2.ER.200418T1915Z.200420T0600Z.200421T1509Z.NO/
904 AM CDT Sat Apr 18 2020

The Flood Warning continues for
  The Grand River near Sumner.
* from this afternoon to Wednesday morning.
* At  8:45 AM Saturday the stage was 23.9 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 30.2 feet by early Monday morning. The river will fall
  below flood stage by late Tuesday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   23.9   Sat 09 AM   30.2 early Monday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

Kurtz
219 
WGUS83 KEAX 182015
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
315 PM CDT Sat Apr 18 2020



...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-192014-
/O.CON.KEAX.FL.W.0047.000000T0000Z-200422T1509Z/
/SNZM7.2.ER.200418T2022Z.200420T0600Z.200421T1509Z.NO/
315 PM CDT Sat Apr 18 2020

The Flood Warning continues for
  The Grand River near Sumner.
* until Wednesday morning.
* At  2:45 PM Saturday the stage was 25.7 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 30.2 feet by early Monday morning. The 
  river will fall below flood stage by late Tuesday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   25.7   Sat 03 PM   30.2 early Monday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

Kurtz
847 
WGUS83 KEAX 190242
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
942 PM CDT Sat Apr 18 2020



...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-200242-
/O.EXT.KEAX.FL.W.0047.000000T0000Z-200422T2120Z/
/SNZM7.2.ER.200418T2040Z.200420T1200Z.200421T2120Z.NO/
942 PM CDT Sat Apr 18 2020

The Flood Warning continues for
  The Grand River near Sumner.
* until Wednesday afternoon.
* At  8:45 PM Saturday the stage was 26.9 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 30.5 feet by 
  Monday morning. The river will fall below flood stage Tuesday 
  afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   26.9   Sat 09 PM   30.5 Monday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
692 
WGUS83 KEAX 191246
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
746 AM CDT Sun Apr 19 2020



...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-201246-
/O.EXT.KEAX.FL.W.0047.000000T0000Z-200422T0249Z/
/SNZM7.2.ER.200418T2040Z.200420T0600Z.200421T0249Z.NO/
746 AM CDT Sun Apr 19 2020

The Flood Warning continues for
  The Grand River near Sumner.
* until late Monday night.
* At  6:45 AM Sunday the stage was 27.1 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 29.5 feet by 
  early Monday morning. The river will fall below flood stage Monday 
  before midnight.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   27.1   Sun 07 AM   29.5 early Monday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
566 
WGUS83 KEAX 200044
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
744 PM CDT Sun Apr 19 2020



...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-210044-
/O.EXT.KEAX.FL.W.0047.000000T0000Z-200421T2006Z/
/SNZM7.1.ER.200418T2040Z.200420T0600Z.200420T2006Z.NO/
744 PM CDT Sun Apr 19 2020

The Flood Warning continues for
  The Grand River near Sumner.
* until Tuesday afternoon.
* At  6:45 PM Sunday the stage was 26.9 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.2 feet by 
  early Monday morning. The river will fall below flood stage Monday 
  afternoon.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   26.9   Sun 07 PM   27.2 early Monday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
615 
WGUS83 KEAX 201423
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
923 AM CDT Mon Apr 20 2020



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-201453-
/O.CAN.KEAX.FL.W.0047.000000T0000Z-200421T2006Z/
/SNZM7.1.ER.200418T2040Z.200420T0230Z.200420T1106Z.NO/
923 AM CDT Mon Apr 20 2020

The Flood Warning is cancelled for
  The Grand River near Sumner.
* At  8:45 AM Monday the stage was 25.5 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at  6:06 AM Monday.
* Forecast...The river will continue to fall to 20.7 feet by Tuesday 
  morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   25.5   Mon 09 AM   25.1 this afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 17, 6:25 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 17, 6:25 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
625 PM CDT Fri Apr 17 2020

.Discussion...
Issued at 334 PM CDT FRI APR 17 2020

A weak high pressure area was centered over eastern Kansas this
afternoon and is expected to continue to slide to the southeast
through this evening and overnight. By 12Z, that high will be over
the Ozarks/ northern Arkansas and we'll see southerly winds begin to
pick up. This trend should result in temperatures being steady or
warming slightly in the hours before sunrise. Drier air moving into
the area will also erode cloud cover and by late this evening we
should have clear skies over the area. With that said, we should be
able to fall to or several degrees below freezing for several hours
tonight, with temperatures becoming steady or warming slightly early
tomorrow morning. With the southern portions of the forecast area
having entered the growing season, will issue a freeze warning for
areas along and south of the Missouri river.

Temperatures will begin to warm up starting Saturday with
southwesterly low-level flow and short wave ridging aloft. There
will still be some snow cover left in northern Missouri so while
most of the forecast area climbs into the low to mid 60s, areas over
the snow cover will be stuck in the 50s. A weak shortwave trough
will move through the area Saturday night into Sunday, brining a
chance for rain to mainly the southern half of the forecast area.
Another weak shortwave trough will move through Sunday night into
Monday and bring a chance for rain to most of the forecast area.
Neither of these chances look to be widespread or heavy, just more
of a nuisance and preventing the area from warming up. The middle
part of next could also potentially be soggy with models moving a
fairly strong wave through the middle of the country. But there is a
good amount of variability still in how far north or south it would
track and thus how far north or south its associated precipitation
would be. The good thing is that it will be too warm for wintry
precipitation with cold air shoved far north into the Northern
Plains/ Upper Midwest.

&&

.Aviation...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 540 PM CDT FRI APR 17 2020

Broken cloud deck will continue to decrease in coverage, and within
the next few hours should be completely SKC. Surface ridge moves
east, causing winds to veer around back to the south, with
increasing gusts through the daytime hours on Saturday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Freeze Warning from 1 AM to 9 AM CDT Saturday for KSZ025-057-060-
     102>105.

MO...Freeze Warning from 1 AM to 9 AM CDT Saturday for MOZ020-021-
     028>033-037>040-043>046-053-054.

&&

Discussion...CDB
Aviation...Leighton
Hazardous weather outlook, Apr 17, 5:24 AM CDT, 14 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
524 AM CDT Fri Apr 17 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
524 AM CDT Fri Apr 17 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Snow will end this morning, and outside of slick roads in far
northern Missouri, no other hazardous weather is expected.
Temperatures tonight will approach or fall just below freezing in
many areas.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms return on Wednesday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.